About a month ago, I was taken off my Lamictal, lithium, Seroquel, and Zoloft. I have a new Dr. who has prescribed me 150mg of Wellbutrin SR and 600mg of Neurontin. I became very depressed, had sleeping problems, and then as the third week hit, I became suicidal.
She increased my Wellbutrin SR to 150 mg twice a day and Neurontin up to 900mg (300mg morning and 600mg in the evening). I feel she is not treating me for my rapid-cycling Bipolar. I am either up or real real down, more down moments than my manic high, which often occurs.
Is she helping me or going to hurt me? I do not want to visit any more hospitals as a result of a doctor not giving me the right doses or too little or, as it is now, I have no antipsychotic meds, which is worrying me. Is this why I feel so depressed and suicidal thinking?
Please help. I am 43. I am not a child with Bipolar. Is this weak for my case? I have been hospitalized twice with Bipolar and I really wish to stay out of them. HELP PLEASE!!!!
Hi, Kelly. I am so sorry to hear that you are struggling like this right now. Most importantly, you should continue to express to your new doctor how badly you are feeling and insist that she explain to you what she is doing and why.
In the meantime, I think it is urgent that you seek a second opinion as soon as possible. You do not say why the other meds were stopped – and how quickly you came off of them. Your story seems to have a lot of pieces to it, and you deserve a second look from another doc.
I would also encourage you to speak to your internist or family doctor immediately to tell them what is going on and also to get a referral for a second opinion.
Finally, I would suggest that you be sure to include any supportive people in your life to help you get through this and to find help – family, friends, or other professionals, EAP services at work, teachers, etc. Some insurance companies also have case workers who may serve as effective advocates.
We hope you’re feeling better soon.
This post currently has
You can read the comments or leave your own thoughts.
Last reviewed: 25 Mar 2011